Need some advise - last vist with Hemo wasn't too good. HGB down to 8.8 - blood pressure low - they increased my procrit to 80. I am feeling preety bad. I only have 7 more shots to go. My question is, if this continues will they want me to stop tx early? I will fight them on this if they do. I have come too far to quit now. I have cut my work load for the remainder of this week to try and rest and have started taking 65M of iron ( as per hemo) and eating everything i can with lots of iron. Any suggestions??????
With 41 down and 7 to go, you are close. If I recall, approximately, you are in the vicinity of 100 pounds, or less. The greatest import for riba is the early months. Not sure if you are on your starting dose of riba (think it was 1000). Might talk to the tx doc if it would be wise to cut the riba in order to make it through the remaining 7. How many of those riba do you eat a day now? It's been a tough go for, and I'm looking forward to you finishing (for selfish reasons). Take care.
I am still on 1000mg daily. I see liver guy on the 16th. Hemo wants me back on Monday. If I can at least get back up to 10 I will be ok. So afraid to do anything at this point that might ruin my chances of SVR. Weight still around 100lbs. My biggest struggle has been being alone in this. I know it was my choice but now I sure could use people around me for some comfort.Your support has always meant a lot and I thank you!!
I'm assuming your hematologist recommended supplemental iron because you had low iron stores -- Ferritin and Transferrin Saturation (TSAT) by blood tests -- because otherwise it could be counterproductive to treatment. Might want to ask about that just to be double sure, and of course, run it by your liver guy. As to what to do from here on out, hard to say without knowing your stats and week-by-week condition. Everything else equal, certainly reducing your ribavirin is preferably to being taken off treatment due to severe anemia. Have they considered a blood transfusion? You're getting close at hgb 8.8.
For the full extent of tx you have been on a very heavey dose of riba. Even at the high end of the dosage range of 15 mg per kg per day the calulation (that I see, anyway) would have put you at about 800. So for all these months you've been pumping a lot of riba (relatively speak) into yourself. And, despite all the procrit your are fairly debilitatated by the stuff. Riba reduction makes sense to me for several reasons: you're on a very high dose already, you've been at it for 10 months, the riba concentration will take sometime to subside, you feel like **** and it's severaly affecting you ability to function and you would probably be better off at 600 or 800 and being able to finish than stopping.
If I was dose at the same rate you are I'd be taking 1800 and I could not imagine the impacts at that level. Anyway you can see the liver guy sooner than the 16th? Although it's a week away, I think you know from all the expereince you've had what another week in the hgb tank can be like.
If feel badly about all the **** you are going thrrough with tx and the other stuff. In the end, when you come out standing wobbly you will have accomplished several things. I hope you can hang in there. Reducing the riba dose at this point (in my opinion) might be the right thing to do. You don't want to create any other physical problems.
I am at hemo's every Monday for blood work and procrit. My liver dr is ok with the iron. I have had HGB problems since the very beginning. I am trying to avoid a transfusion. So afraid even though they seem to be on top of things these days. Everythibg else has been ok since starting tx except for the usual sx (hair and weight loss etc). Monday's blood work will determine if I need the transfusion or not. They increased my procrit to 80 last week. I was told it would take some time to see any results. Its so frustrating to have this going on when I am almost there. Thank you for your response.
my advice..... give yourself plenty of rest and water! i don't know your tx pcr's, geno, or length of treatment which would factor in to any riba dose reductions but certainly it may be indicated for you at this point.
i personally know a friend whose hgb was in the low 8's and double dose epogen most of the end of her 48 wk tx and she finished while working full time. btw, she is SVR! of course if you have risk for cardiovascular disease the anemia should be carefully managed as it could stress any CAD.
wishing you a successful EOT with the grand prize of SVR waiting for you at the end of the line. gosh you must feel like ****. i could hardly function when my hgb hit 9.4. hang in there.
Honey...you are so close and so late in treatment -I would TOTALLY say reduce the riba. That is what Dr. Jacobson did for me (my own Dr. never thought of it!! %#$#%). It helped me almost immediately.
If you remember our beloved Mr. Beagle didn't want to do the transfusion but it helped him big time - I've had them a few times in life and they really aren't any big deal. If it will help you to complete treatment I'd go for it.
I didn't drop my double epo until my riba reduction at week 46 when Dr. J insisted it didn't make ANY difference at all to be taking so much of the stuff - but as soon as he took me off it I went down to one epo at 40,000 a week.
My hemo ended up lower than yours with 8 weeks to go. I ended up stopping the riba for one week and getting a transfusion of 2 units of blood. That brought my hemo right up. I was able to re-start the riba and finish treatment.
Talk to your hemo about a transfusion. (it will make you feel a lot better)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.